# SDR USAA2012051700001

- Difficulty date: May 15, 2012
- Submitted: May 21, 2012
- Operation: Air carrier
- Aircraft: N459UW
- Make and model: Boeing 737-4B7
- Aircraft serial: 25023
- Aircraft time: 56,841 hours, 37,377 cycles
- System (JASC): 2160 · Cabin Temperature Control System
- Part: Modulating Valve
- Part number: 3989083
- Part serial: 10072
- Condition: Faulty
- Location: Ac Bay
- Stage of operation: IN
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

AFTER BEING TOWED BACK TO GATE WITH LEFT PACK SWITCH OFF, THE LEFT PACK LIGHT CAME ON AND AIRCRAFT FILLED WITH ABNOXIOUS ODOR/DIRTY SOCK SMELL.  DEPLANED AIRCRAFT.  DUE TO LOW APU AIR PRESSURE ON START, TURBO FAN WAS THOUGHT TO BE STUCK ON.  CLOSED FAN CONTROL VALVE AND WAITED FOR JETWAY TO PULL UP TO AIRCRAFT.  THIS LACK OF FLOW OVER EXCHANGERS CAUSED EXCHANGER TO OVERHEAT.  WHEN ENTRY DOOR WAS OPENED, IT SUCKED IN SMELL.  PILOT IMMEDIATELY SHUT APU BLEED OFF.  THAT'S WHEN A STRONG ODOR WAS FOUND AT LEFT PACK.  RECONNECT CONNECTOR TO TURBO FAN AND TURNED APU BLEED ON WITH NR 1 PACK SWITCH OFF.  PACK IS RUNNING PUTTING OUT 39 DEGREE AIRFLOW WITH NO MORE ODOR.  PACK NR 1 ON MEL.  SUBSEQUENTLY, MAINTENANCE REMOVED AND REPLACED THE TRIM AIR MODULATING VALVE IAW 21-61-95-404-052.  NO LEAKS NOTED.  OPS CHECK GOOD.  CLEARED MEL ON NR 1 PACK.
